MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel in the upper limb.A 2mm x 30mm x 143cm coyote es balloon was advanced for dilation.However, while the physician inflated the balloon, before it reaches the nominal pressure, the balloon broke.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel in the upper limb.A 2mm x 30mm x 143cm coyote es balloon was advanced for dilation.However, while the physician inflated the balloon, before it reaches the nominal pressure, the balloon broke.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.It was further reported that the 80% stenosed target lesion was located in the non-tortuous and moderately calcified pedial artery.The balloon ruptured during the first inflation at 3 atmospheres and was completely removed from the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote es balloon catheter.The balloon was loosely folded with blood in the inflation lumen and balloon.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Microscopic examination of the device revealed that there is a balloon pinhole at the proximal markerband.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8566711
Report Number2134265-2019-04559
Device Sequence Number11520511
Product Code LIT
UDI-Device Identifier08714729767343
UDI-Public08714729767343
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0022691584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/02/2019
06/11/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/23/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1